A discrete version of the Brunn-Minkowski inequality and its stability
Annales mathématiques Blaise Pascal, Volume 16 (2009) no. 2, pp. 245-257.

In the first part of the paper, we define an approximated Brunn-Minkowski inequality which generalizes the classical one for metric measure spaces. Our new definition, based only on properties of the distance, allows also us to deal with discrete metric measure spaces. Then we show the stability of our new inequality under convergence of metric measure spaces. This result gives as corollary the stability of the classical Brunn-Minkowski inequality for geodesic spaces. The proof of this stability was done for related inequalities (curvature-dimension inequality, metric contraction property) but not for the Brunn-Minkowski one, as far as we know.

In the second part of the paper, we show that every metric measure space satisfying the classical Brunn-Minkowski inequality can be approximated by discrete metric spaces with some approximated Brunn-Minkowski inequalities.

Dans une première partie, nous définissons une inégalité de Brunn-Minkowski approchée qui généralise l’inégalité de Brunn-Minkowski classique aux cas des espaces métriques mesurés. Cette nouvelle définition s’applique aussi aux espaces métriques mesurés discrets. Nous montrons alors la stabilité de cette nouvelle inégalité sous la convergence d’espaces métriques mesurés. Nous obtenons en corollaire la stabilité de l’inégalité de Brunn-Minkowski classique pour les espaces géodesiques. Cette stabilité a déjà été montrée pour d’autres inégalités (inégalité de courbure-dimension, propriété de contraction de la mesure) mais, autant que nous sachions, pas pour celle de Brunn-Minkowski.

Dans la seconde partie de l’article, nous montrons que tout espace métrique mesuré satisfaisant l’inégalité de Brunn-Minkowski classique peut être approché par des espaces métriques discrets vérifiant certaines inégalités de Brunn-Minkowski approchées.

DOI: 10.5802/ambp.264
Classification: 52A40, 53C21
Keywords: Brunn-Minkowski inequality, metric measure spaces, $\mathbb{D}$-convergence, Ricci curvature, discretization
Mot clés : Inégalité de Brunn-Minkowski, espaces métriques mesurés, $\mathbb{D}$-convergence, courbure de Ricci, discrétisation
Michel Bonnefont 1

1 Institut de Mathématiques – UMR 5219 Université de Toulouse et CNRS 118 route de Narbonne 31062 Toulouse FRANCE
@article{AMBP_2009__16_2_245_0,
     author = {Michel Bonnefont},
     title = {A discrete version of the {Brunn-Minkowski} inequality and its stability},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {245--257},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {16},
     number = {2},
     year = {2009},
     doi = {10.5802/ambp.264},
     mrnumber = {2568863},
     zbl = {1197.52003},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.264/}
}
TY  - JOUR
AU  - Michel Bonnefont
TI  - A discrete version of the Brunn-Minkowski inequality and its stability
JO  - Annales mathématiques Blaise Pascal
PY  - 2009
SP  - 245
EP  - 257
VL  - 16
IS  - 2
PB  - Annales mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.264/
DO  - 10.5802/ambp.264
LA  - en
ID  - AMBP_2009__16_2_245_0
ER  - 
%0 Journal Article
%A Michel Bonnefont
%T A discrete version of the Brunn-Minkowski inequality and its stability
%J Annales mathématiques Blaise Pascal
%D 2009
%P 245-257
%V 16
%N 2
%I Annales mathématiques Blaise Pascal
%U https://ambp.centre-mersenne.org/articles/10.5802/ambp.264/
%R 10.5802/ambp.264
%G en
%F AMBP_2009__16_2_245_0
Michel Bonnefont. A discrete version of the Brunn-Minkowski inequality and its stability. Annales mathématiques Blaise Pascal, Volume 16 (2009) no. 2, pp. 245-257. doi : 10.5802/ambp.264. https://ambp.centre-mersenne.org/articles/10.5802/ambp.264/

[1] Franck Barthe Autour de l’inégalité de Brunn-Minkowski, Ann. Fac. Sci. Toulouse Math. (6), Volume 12 (2003) no. 2, pp. 127-178 | DOI | Numdam | MR | Zbl

[2] Anca-Iuliana Bonciocat; Karl-Theodor Sturm Mass transportation and rough curvature bounds for discrete spaces, J. Funct. Anal., Volume 256 (2009) no. 9, pp. 2944-2966 | DOI | MR

[3] Dmitri Burago; Yuri Burago; Sergei Ivanov A course in metric geometry, Graduate Studies in Mathematics, 33, American Mathematical Society, Providence, RI, 2001 | MR

[4] Dario Cordero-Erausquin; Robert J. McCann; Michael Schmuckenschläger A Riemannian interpolation inequality à la Borell, Brascamp and Lieb, Invent. Math., Volume 146 (2001) no. 2, pp. 219-257 | DOI | MR | Zbl

[5] R. J. Gardner The Brunn-Minkowski inequality, Bull. Amer. Math. Soc. (N.S.), Volume 39 (2002) no. 3, p. 355-405 (electronic) | DOI | MR | Zbl

[6] Nicolas Juillet Geometric Inequalities and Generalised Ricci Bounds in Heisenberg Group (preprint)

[7] John Lott; Cédric Villani Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2), Volume 169 (2009) no. 3, pp. 903-991 | DOI | MR

[8] Shin-ichi Ohta On the measure contraction property of metric measure spaces, Comment. Math. Helv., Volume 82 (2007) no. 4, pp. 805-828 | DOI | MR

[9] Karl-Theodor Sturm On the geometry of metric measure spaces. I, Acta Math., Volume 196 (2006) no. 1, pp. 65-131 | DOI | MR | Zbl

[10] Karl-Theodor Sturm On the geometry of metric measure spaces. II, Acta Math., Volume 196 (2006) no. 1, pp. 133-177 | DOI | MR | Zbl

[11] Cédric Villani Topics in optimal transportation, Graduate Studies in Mathematics, 58, American Mathematical Society, Providence, RI, 2003 | MR | Zbl

Cited by Sources: